MAUDE Adverse Event Report: ABBOTT LABORATORIES HEMOGLOBIN A1C REAGENT; HEMOGLOBIN A1C TEST SYSTEM

ABBOTT LABORATORIES HEMOGLOBIN A1C REAGENT; HEMOGLOBIN A1C TEST SYSTEM
Model Number 4P52-20
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2021
Type of Reportable Event Malfunction
Event or Problem Description
Through internal data analysis, abbott has identified that for the architect hemoglobin a1c (a1c), ln 04p52-20, and alinity c hba1c, ln 08p43-20 and 08p43-77, reagent kits the current set value for low linearity range for total hemoglobin is too low when analyzing whole blood or hemolysate samples with poor sample integrity, due to micro-clots and particulate matter, associated with low total hemoglobin values.This may lead to the potential for whole blood %hba1c results to be erratic.The issue has the potential to result in falsely elevated hemoglobin %a1c and hemoglobin a1c patient results.There has been no reported adverse impact to patient management as a result of this issue.
 
Additional Manufacturer Narrative
Continued information for correction/removal reporting number: 3016438761-06/16/22-001-c.During the investigation to this issue, internal data analysis found the current set value for low linearity range for the total hemoglobin is too low when analyzing whole blood or hemolysate samples with poor sample integrity, due to micro-clots and particulate matter, associated with low total hemoglobin values.It was identified that a revision to the total hemoglobin low linearity values for the architect & alinity hemoglobin a1c whole blood and hemolysate applications was required.To address the linearity issue, for whole blood application, the thbwb low linearity value has been updated to 53.8278 umol/l; for the hemolysate application, the thbh low linearity value has been updated to 1250 umol/l to prevent the potential for falsely elevated results.A product correction letter was sent to all customers who have received impacted lots of the architect hemoglobin a1c (list number 04p52-20) and alinity c hemoglobin a1c reagent kit (list number 08p4320 and 08p4377).The letter informs the customer of the issue and provides them with instructions for necessary actions to perform, which includes immediately installing the updated assay file versions (based on their impacted product and sample application) and then manually configuring the low linearity value.Continued for all in date lots for both architect and alinity hemoglobin a1c reagents: brand name, catalog no., lot number, expiration date, udi#, and device mfg date: alinity c hemoglobin a1c reagent kit, 08p43-20, 59561uq04, exp date: 04jul2022,(b)(4), mfg date: 05apr2021.Alinity c hemoglobin a1c reagent kit, 08p43-20, 59779uq05, exp date: 20aug2022, (b)(4), mfg date: 21may2021.Alinity c hemoglobin a1c reagent kit, 08p43-20, 60229uq07, exp date: 08oct2022, (b)(4), mfg date: 09jul2021.Alinity c hemoglobin a1c reagent kit, 08p43-20, 60540uq09, exp date: 19dec2022, (b)(4), mfg date: 20sep2021.Alinity c hemoglobin a1c reagent kit, 08p43-20, 61011uq10, exp date: 20jan2023, (b)(4), mfg date: 21oct2021.Alinity c hemoglobin a1c reagent kit, 08p43-20, 61349uq01, exp date: 02apr2023, (b)(4), mfg date: 03jan2022.Alinity c hemoglobin a1c reagent kit, 08p43-20, 61658uq01, exp date: 26apr2023, (b)(4), mfg date: 27jan2022.Alinity c hemoglobin a1c reagent kit, 08p43-77, 59801uq04, exp date: 04jul2022, (b)(4), mfg date: 05apr2021.Alinity c hemoglobin a1c reagent kit, 08p43-77, 60763uq09, exp date: 19dec2022, (b)(4), mfg date: 20sep2021.Hemoglobin a1c, 04p52-20, 59868uq05, exp date: 11aug2022, (b)(4), mfg date: 12may2021.Hemoglobin a1c, 04p52-20, 59900uq06, exp date: 08sept2022, (b)(4), mfg date: 10jun2021.Hemoglobin a1c, 04p52-20, 60138uq07, exp date: 11oct2022, (b)(4), mfg date: 12jul2021.Hemoglobin a1c, 04p52-20, 60237uq08, exp date: 04nov2022, (b)(4), mfg date: 05aug2021.Hemoglobin a1c, 04p52-20, 60535uq08, exp date: 11nov2022, (b)(4), mfg date: 12aug2021.Hemoglobin a1c, 04p52-20, 60698uq09, exp date: 29dec2022, (b)(4), mfg date: 30sep2021.Hemoglobin a1c, 04p52-20, 60880uq10, exp date: 26jan2023, (b)(4), mfg date: 27oct2021.Hemoglobin a1c, 04p52-20, 61066uq11, exp date: 26feb2023, (b)(4), mfg date: 24nov2021.Hemoglobin a1c, 04p52-20, 61246uq01, exp date: 04arp2023, (b)(4), mfg date: 05jan2022.Hemoglobin a1c, 04p52-20, 61250uq01, exp date: 10apr2023, (b)(4), mfg date: 11jan2022.

Brand Name
HEMOGLOBIN A1C REAGENT
Common Device Name
HEMOGLOBIN A1C TEST SYSTEM
Manufacturer (Section D)
ABBOTT LABORATORIES
1915 hurd drive
irving TX 75038
Manufacturer (Section G)
ABBOTT LABORATORIES
1915 hurd drive
irving TX 75038
Manufacturer Contact
siobhan wright
lisnamuck
post market surveillance
longford N39 E-932
EI   N39 E932
433331157
MDR Report Key14787869
Report Number3016438761-2022-00238
Device Sequence Number20096405
Product Code PDJ
UDI-Device Identifier00380740102746
UDI-Public00380740102746
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K130255
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Nurse
Remedial Action Notification
Type of Report Initial
Report Date (Section B) 06/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/07/2022
Device Model Number4P52-20
Device Catalogue Number04P52-20
Device Lot Number59588UQ04
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/07/2022
Initial Report FDA Received Date06/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/08/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3016438761-06/16/22-001
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALINITY C PROCESSING MODULE, LIST NUMBER 03R67; ARCHITECT C4000, LIST NUMBERS 01R24, 01R25, 02P24; ARCHITECT C8000, LIST NUMBER 01G06
Patient SexUnknown